Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2016, 9:36 PM EDT for Emanuel County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 9:36 PM EDT (01:36 UTC)
- Expired
- Jul 12, 2016, 10:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WWUS82 KFFC 130136
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT TUE JUL 12 2016
GAZ086-098-130215-
TREUTLEN GA-EMANUEL GA-
936 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREUTLEN AND SOUTHERN
EMANUEL COUNTIES UNTIL 1015 PM EDT...
AT 935 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAK PARK...MOVING
NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...STILLMORE...OAK PARK...NUNEZ AND LEXSY.
LAT...LON 3247 8218 3243 8219 3236 8225 3235 8225
3232 8236 3235 8241 3235 8245 3243 8249
3261 8224 3249 8217
TIME...MOT...LOC 0135Z 243DEG 8KT 3239 8237
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:32 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 12, 7:32 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion...Update National Weather Service Peachtree City GA 732 PM EDT TUE JUL 12 2016 .Evening Update... Scattered showers and thunderstorms continue to spread across the southwest and west central zones this evening... and should continue to spread into the Atlanta area by 8-9 pm this evening. A few could be strong with wind gusts to 45 mph... but no expecting severe at this time. This convection should gradually dissipate by 10 pm with loss of daytime heating. Have tweaked pops up where convection is ongoing and expected to spread before dissipating. Otherwise... rest of forecast looks on track at this time. /39 .Previous Discussions.../Issued at 355 PM EDT TUE JUL 12 2016/ SHORT TERM /Tonight through Wednesday Night/... Air mass today a bit drier with PW values less than 2 inches and any dynamics seem hard to find. However cape values between 1500 and 2500 and afternoon heating could produce a few strong storms this afternoon and evening. Also...the cluster of storms over the northern Gulf seems to be moving slowly north. All that to say that at least 20 percent is needed for the evening...diminishing by 06z. No big changes for Wednesday and Wednesday night...mainly diurnal. Max temperatures will be continued hot. Heat index values do not quite reach advisory criteria tomorrow. Most of east central peaks at 100 to 103...with only a few pixels of 105 in southeast Toombs county. However...this will require watching. Update...have increased the pops this afternoon and evening for west central based on radar. 41 LONG TERM /Thursday through Tuesday/... Current forecast on track...no changes planned. Previous long term discussion follows... 17 LONG TERM /Wednesday Night through Monday/... /Issued at 354 AM EDT TUE JUL 12 2016/ Moist southwest flow will persist through the extended periods. Although there are discrepancies in location and timing, GFS/ECMWF show a series of ripples moving through the flow as mid-upper level troughing remains over the southeast/lower Mississippi Valley. Will continue good chance of mainly diurnally driven thunderstorms through the extended period. Temperatures will stay hot through the period, with highs in the mid to upper 90s. Atwell && .AVIATION... 00Z Update... Latest radar shows isolated to scattered convection just west and southwest of Atlanta TAF sites and moving northwest... warranting a tempo 00-02z tsra for ATL at this time. The convection should dissipate by 03z this evening if not sooner. Otherwise... expect persistence to continue with sct afternoon mid level cu... west to southwest winds 8kts or less and prob30 tsra between 21-24z on Wed. //ATL Confidence...00Z Update... Confidence high on all elements 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 97 74 96 / 20 20 20 30 Atlanta 74 93 75 93 / 20 20 20 30 Blairsville 66 89 67 88 / 20 20 20 30 Cartersville 70 93 72 93 / 20 20 20 30 Columbus 74 97 75 95 / 40 20 20 30 Gainesville 73 94 74 92 / 20 20 20 30 Macon 73 98 74 96 / 20 20 20 30 Rome 70 94 71 94 / 20 20 20 30 Peachtree City 70 93 71 93 / 20 20 20 30 Vidalia 75 99 75 96 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/39 LONG TERM....17 AVIATION...39
Hazardous weather outlook, Jul 12, 8:22 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 822 PM EDT TUE JUL 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 822 PM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ISOLATED STRONG THUNDERSTORMS POSSIBLE THROUGH LATE THIS EVENING. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THROUGH THE EVENING. A FEW STORMS COULD BECOME STRONG... WITH FREQUENT LIGHTNING AND BRIEF WIND GUSTS TO 45 MPH THE MAIN STORM THREATS THIS EVENING. ALTHOUGH A STRONG STORM COULD DEVELOP ANYWHERE... THE GREATEST STRONG STORM THREAT WILL BE MAINLY SOUTH OF THE I-20 CORRIDOR. THUNDERSTORM CHANCES WILL GREATLY DIMINISH BY 10 PM WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 12, 8:02 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT TUE JUL 12 2016
GAZ044-045-054-055-130045-
DEKALB GA-SOUTH FULTON GA-CLAYTON GA-FAYETTE GA-
802 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...SOUTH
FULTON...CLAYTON AND NORTHEASTERN FAYETTE COUNTIES UNTIL 845 PM
EDT...
AT 800 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
RIVERDALE TO NEAR FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...FAYETTEVILLE...JONESBORO...EAST POINT...UNION CITY...
FOREST PARK...RIVERDALE...COLLEGE PARK...MORROW...HAPEVILLE...LAKE
CITY...ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...CONLEY...
FORT GILLEM...REX...LAKE SPIVEY...ELLENWOOD AND IRONDALE.
LAT...LON 3353 8454 3364 8449 3367 8438 3366 8435
3368 8435 3370 8426 3365 8425 3365 8428
3364 8428 3363 8426 3361 8426 3359 8424
3358 8426 3355 8427 3355 8429 3350 8428
3343 8456
TIME...MOT...LOC 0000Z 238DEG 11KT 3356 8443 3349 8450Special weather statement, Jul 12, 8:17 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT TUE JUL 12 2016
GAZ082>084-130045-
TWIGGS GA-WILKINSON GA-BIBB GA-
817 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS...WESTERN WILKINSON AND
EASTERN BIBB COUNTIES UNTIL 845 PM EDT...
AT 817 PM EDT...A STRONG THUNDERSTORM WAS NEAR JEFFERSONVILLE...
MOVING EAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEFFERSONVILLE...GORDON...IVEY...MARION...FITZPATRICK...DRY BRANCH...
FRANKLINTON...RIPLEY...MYRICKS MILL AND BULLARD.
LAT...LON 3281 8359 3293 8329 3268 8317 3261 8349
TIME...MOT...LOC 0017Z 248DEG 11KT 3274 8344Special weather statement, Jul 12, 8:19 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT TUE JUL 12 2016
GAZ085-097-130100-
JOHNSON GA-LAURENS GA-
819 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON AND NORTHEASTERN
LAURENS COUNTIES UNTIL 900 PM EDT...
AT 818 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUBLIN...MOVING
NORTHEAST AT 5 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DUBLIN...EAST
DUBLIN...TUCKERS CROSSROAD...BREWTON...HARLOW AND CHAPPELLS MILL.
LAT...LON 3247 8299 3263 8310 3268 8303 3271 8296
3274 8295 3278 8289 3268 8279 3254 8274
TIME...MOT...LOC 0018Z 241DEG 6KT 3259 8297Special weather statement, Jul 12, 8:36 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT TUE JUL 12 2016
GAZ084-096-097-130100-
BLECKLEY GA-WILKINSON GA-LAURENS GA-
836 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLECKLEY...
SOUTHEASTERN WILKINSON AND NORTHWESTERN LAURENS COUNTIES UNTIL 900 PM
EDT...
AT 835 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTROSE...MOVING
EAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUDLEY...DANVILLE...MONTROSE...ALLENTOWN...NICKLESVILLE AND CHAPPELLS
MILL.
LAT...LON 3258 8324 3259 8323 3263 8326 3268 8327
3276 8301 3251 8297 3250 8322
TIME...MOT...LOC 0035Z 258DEG 12KT 3261 8316Special weather statement, Jul 12, 8:54 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT TUE JUL 12 2016
GAZ074-084-085-097-130145-
JOHNSON GA-WILKINSON GA-WASHINGTON GA-LAURENS GA-
854 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WILKINSON...SOUTHERN
WASHINGTON AND NORTHERN LAURENS COUNTIES UNTIL 945 PM EDT...
AT 853 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
JEFFERSONVILLE TO NEAR EAST DUBLIN...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...UP TO 45 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...
TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...WRIGHTSVILLE...IRWINTON...EAST DUBLIN...GORDON...
MCINTYRE... DUDLEY...HARRISON...TOOMSBORO...OCONEE...MONTROSE...
ALLENTOWN...TUCKERS CROSSROAD...DONOVAN...BREWTON...HARLOW...NEW
HOME...CHAPPELLS MILL...LOVETT AND SPANN.
LAT...LON 3245 8272 3244 8289 3250 8318 3289 8339
3289 8290 3282 8253
TIME...MOT...LOC 0053Z 224DEG 10KT 3273 8328 3262 8285Special weather statement, Jul 12, 9:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT TUE JUL 12 2016
GAZ086-098-130215-
TREUTLEN GA-EMANUEL GA-
936 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREUTLEN AND SOUTHERN
EMANUEL COUNTIES UNTIL 1015 PM EDT...
AT 935 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAK PARK...MOVING
NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...STILLMORE...OAK PARK...NUNEZ AND LEXSY.
LAT...LON 3247 8218 3243 8219 3236 8225 3235 8225
3232 8236 3235 8241 3235 8245 3243 8249
3261 8224 3249 8217
TIME...MOT...LOC 0135Z 243DEG 8KT 3239 8237The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:02 PM EDT | Special Weather Statement | FFC | Clayton | 43 min |
| Jul 12, 8:17 PM EDT | Special Weather Statement | FFC | Twiggs | 28 min |
| Jul 12, 8:19 PM EDT | Special Weather Statement | FFC | Johnson | 41 min |
| Jul 12, 8:36 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jul 12, 8:54 PM EDT | Special Weather Statement | FFC | Johnson, Wilkinson | 51 min |
| Jul 12, 9:54 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Jul 13, 4:51 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 54 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.